Alert archive / Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 5, 2006, 2:57 PM EDT for Montgomery County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2006, 2:57 PM EDT (18:57 UTC)
- Expired
- Jul 5, 2006, 7:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Montgomery County, VA
The radar
The Roanoke radar (KFCX), 29 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 051858
FFWRNK
VAC121-052300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT WED JUL 5 2006
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 700 PM EDT
* AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR MC COY...OR ABOUT NEAR
NEWPORT...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRICES FORK...MERRIMAC...BLACKSBURG AND MC DONALDS MILL
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER TURN AROUND...DONT DROWN.
STAY AWAY FROM DRAINAGE DITCHES...STORM SEWERS OR STREAMS...AS THEY
CAN BECOME DEADLY TORRENTS AFTER HEAVY RAIN.
PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3734 8027 3728 8024 3714 8041 3716 8052
3719 8055 3720 8050 3722 8053 3721 8058
3722 8061 3724 8060 3726 8052 3736 8034
$$
JH4 follow-up statements
000
WGUS71 KRNK 051932
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT WED JUL 5 2006
VAC121-052300-
MONTGOMERY VA-
331 PM EDT WED JUL 5 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN MONTGOMERY COUNTY...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED NEAR BLACKSBURG...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MC
DONALDS MILL
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3734 8027 3728 8024 3714 8041 3716 8052
3719 8055 3720 8050 3722 8053 3721 8058
3722 8061 3724 8060 3726 8052 3736 8034
$$
JH000
WGUS71 KRNK 052055
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT WED JUL 5 2006
VAC121-052300-
MONTGOMERY VA-
453 PM EDT WED JUL 5 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN MONTGOMERY COUNTY...
AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MORE SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN APPROACHING THE
WARNED AREA FROM THE WEST. THESE SHOWERS AND STORMS COULD DROP
ANOTHER 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD WHICH COULD RESULT
IN FLASH FLOODING...ESPECIALLY IN AREAS THAT HAVE ALREADY SEEN UP TO
2 INCHES OF RAIN EARLIER THIS AFTERNOON.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MERRIMAC...BLACKSBURG AND MC DONALDS MILL
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3734 8027 3728 8024 3714 8041 3716 8052
3719 8055 3720 8050 3722 8053 3721 8058
3722 8061 3724 8060 3726 8052 3736 8034
$$
JH000
WGUS71 KRNK 052153
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT WED JUL 5 2006
VAC121-052300-
MONTGOMERY VA-
548 PM EDT WED JUL 5 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN MONTGOMERY COUNTY...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE MAJORITY OF THE HEAVIER SHOWERS AND THUNDERSTORMS HAD MOVED
EAST OF THE WARNED AREA. HOWEVER RUNOFF FROM THIS HEAVIER RAINFALL
MAY CAUSE FLOODING PROBLEMS ALONG THE RIDGES INTO THIS EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3734 8027 3728 8024 3714 8041 3716 8052
3719 8055 3720 8050 3722 8053 3721 8058
3722 8061 3724 8060 3726 8052 3736 8034
$$
JH000
WGUS71 KRNK 052206
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT WED JUL 5 2006
VAC121-052215-
MONTGOMERY VA-
605 PM EDT WED JUL 5 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN MONTGOMERY
COUNTY...
RAINFALL HAS QUICKLY DIMINISHED OVER THE WARNED AREA AND RUNOFF
SHOULD NOT BE ENOUGH TO CAUSE FLOODING PROBLEMS. THUS THE WARNING
HAS BEEN CANCELLED EARLY.
LAT...LON 3734 8027 3728 8024 3714 8041 3716 8052
3719 8055 3720 8050 3722 8053 3721 8058
3722 8061 3724 8060 3726 8052 3736 8034
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:28 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 5, 2:28 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT WED JUL 5 2006
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
THIS AFTERNOON A SURFACE FRONT WAS POSITIONED ALONG THE OHIO RIVER
VALLEY. A SHORTWAVE TROUGH WAS RIDING ALONG THIS FRONT ACROSS KY/TN.
THIS FEATURE WILL CONTINUE TO RIDE ALONG THE FRONT INTO THE FORECAST
AREA BY THIS EVENING...AND THE FRONT WILL THEN SUBSEQUENTLY PROGRESS
THROUGH THE AREA THE REMAINDER OF THE NIGHT...EXITING THE FAR
SOUTHEAST PART OF THE AREA THURSDAY MORNING.
THE CONCERN WILL BE TWO FOLD TONIGHT. FIRST A SEVERE THUNDERSTORM
WATCH WILL BE IN EFFECT THE REMAINDER OF THIS AFTERNOON THROUGH 900
PM THIS EVENING FOR ALL OF THE NORTH CAROLINA COUNTIES IN OUR
JURISDICTION AND ALL BUT BATH COUNTY IN OUR VIRGINIA JURISDICTION.
THE SEVERE WEATHER THREAT WILL BE MAINLY FOR DAMAGING WINDS WITH
LARGE HAIL A SECONDARY THREAT.
THE SECOND CONCERN THE REST OF THIS AFTERNOON AND TONIGHT WILL BE
FOR POTENTIALLY FLASH FLOOD CAUSING HEAVY RAIN ACCOMPANYING THE
EXPECTED SHOWERS AND STORMS OVERNIGHT. HAVE EXPANDED THE FLASH FLOOD
WATCH TO INCLUDE A GREATER PORTION OF OUR AREA OF
RESPONSIBILITY...NAMELY A GREATER PORTION OF THE ROANOKE
VALLEY...ALL THE NEW RIVER VALLEY...AND THE MOUNTAIN EMPIRE REGION
OF SOUTHWEST VIRGINIA. AVERAGE RAINFALL TOTALS IN THE FLASH FLOOD
WATCH AREA WILL AVERAGE 0.75 TO 1.25 INCHES...BUT LOCALLY HEAVIER
AMOUNTS IN THE 2 TO 3 INCH RANGE WILL BE POSSIBLE.
EXPECTING PRECIPITATION TO END WEST OF THE BLUE RIDGE THURSDAY
SHORTLY AFTER SUNRISE...AND BY THE MID-AFTERNOON IN AREAS NEAR AND
EAST OF DANVILLE VA. PARTS OF THE GREENBRIER AND NEW RIVER VALLEYS
MAY SEE PATCHY RIVER VALLEY FOG FROM LATE TONIGHT INTO EARLY
THURSDAY MORNING...AS THE RAIN ENDS AND SKIES BEGIN TO SEE SOME
BREAKS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THURSDAY NIGHT THROUGH SUNDAY NIGHT COOL HIGH PRESSURE BUILDS INTO
AND THEN OVER THE AREA. THIS FEATURE SHOULD ALLOW FOR LIMITED CLOUD
COVER AND COOLER THAN AVERAGE TEMPERATURES. SOME PATCHY VALLEY FOG
WILL STILL BE POSSIBLE IN THE GREENBRIER AND NEW RIVER VALLEYS LATE
THURSDAY NIGHT AND EARLY FRIDAY MORNING.
BY MONDAY...THE CENTER OF THE SURFACE HIGH WILL BE EAST OF THE
AREA...AND THE UPPER LEVEL FLOW BECOMES MORE ZONAL ACROSS THE
REGION...AND HEIGHTS WILL BE GENERALLY ON THE RISE. THIS TRANSLATES
INTO GRADUAL WARMING TREND FOR EARLY NEXT WEEK...AND ALSO BETTER
CHANCES AS THE WEEK PROGRESSES FOR SHOWERS AND STORMS AS LOW LEVEL
MOISTURE AND INSTABILITY INCREASE IN ADVANCE OF A SHORTWAVE TROUGH
MOVING INTO THE MIDWEST.
&&
.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE COUNTY
WARNING AREA AHEAD OF A COLD FRONT CROSSING SOUTHEAST THROUGH THE
REGION. CONDITIONS WILL BE MVFR TO IFR DUE TO CEILINGS AND
VISIBILITIES...ESPECIALLY IN THUNDERSTORMS WITH VERY HEAVY RAIN.
ONCE THE FRONT GOES THROUGH AND THE SHOWERS END...CONDITIONS WILL
IMPROVE QUICKLY TO VFR.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FOR VAZ007-009>017-022-032>034-043>047-058-
059 UNTIL 9 AM THURSDAY.
NC...FLASH FLOOD WATCH FOR NCZ001>006-018>020 UNTIL 9 AM THURSDAY.
WV...FLASH FLOOD WATCH FOR WVZ042 UNTIL 9 AM THURSDAY.
&&
DS/DS/AMSHazardous weather outlook, Jul 5, 4:49 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 449 AM EDT WED JUL 5 2006 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045- 060500- ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 449 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL FROM THUNDERSTORMS MAY PRODUCE ISOLATED FLOODING AND SMALL CREEKS...STREAMS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. NCZ004>006-VAZ043>047-058-059-060500- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 449 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP TODAY AND TONIGHT. AS A RESULT OF THIS AND RAINFALL FROM LATE TUESDAY NIGHT...THERE IS AN ENHANCED RISK OF FLASH FLOODING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 5, 11:22 AM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1122 AM EDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 N STUART 36.66N 80.28W
07/04/2006 PATRICK VA LAW ENFORCEMENT
LARGE TREE DOWN ON CENTRAL ACADEMY ROAD
0610 PM TSTM WND DMG 6 NE STUART 36.69N 80.21W
07/04/2006 PATRICK VA LAW ENFORCEMENT
LARGE TREE DOWN ON POLEBRIDGE ROAD
&&
SKLocal storm report, Jul 5, 12:09 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1209 PM EDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 5 W ARARAT 36.60N 80.61W
07/04/2006 PATRICK VA POST OFFICE
LARGE TREES DOWN ON WILLIS GAP ROAD
&&
SKSpecial weather statement, Jul 5, 12:50 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1250 PM EDT WED JUL 5 2006 VAZ014-018-022-051800- CRAIG-MONTGOMERY-ROANOKE- 1250 PM EDT WED JUL 5 2006 ...STRONG THUNDERSTORMS WITH HEAVY RAINS AND GUSTY WINDS... STRONG THUNDERSTORMS WILL MOVE NORTHEASTWARD THROUGH MONTGOMERY COUNTY INTO THE COUNTIES OF ROANOKE AND CRAIG. THE STORMS ARE PRODUCING HEAVY DOWNPOURS AND GUSTY WINDS. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS...AS WELL AS MINOR FLOODING OF ROADWAYS. THE STORMS WILL BE THROUGH THE AREA BY 2 PM...BUT OTHER STRONG THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AFTERNOON. BS
Local storm report, Jul 5, 12:59 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1259 PM EDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 8 NE BURNT CHIMNEY 37.18N 79.73W
07/04/2006 FRANKLIN VA BROADCAST MEDIA
NUMEROUS TREES DOWN IN COMMUNITY OF LONG ISLAND ESTATES
AT SMITH MOUNTAIN LAKE. SOME DAMAGE TO ROOFS, DECKS, AND
A CHIMNEY. A COUPLE OF CARS WERE DAMAGED BY FALLEN TREES
AS WELL.
0500 PM HAIL 2 SW STEWARTSVILLE 37.25N 79.83W
07/04/2006 E0.75 INCH BEDFORD VA TRAINED SPOTTER
TOWN OF HARDY
&&
SKSpecial weather statement, Jul 5, 1:47 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 147 PM EDT WED JUL 5 2006 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-060300- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE... BLUEFIELD...HINTON...UNION...LEWISBURG 147 PM EDT WED JUL 5 2006 ...SEVERE THUNDERSTORMS POSSIBLE TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. EXPECT WIDESPREAD THUNDERSTORMS ALONG A COLD FRONT MOVING SOUTHEAST THROUGH THE AREA. THE PRIMARY THREAT FROM ANY STORMS THAT DO BECOME SEVERE ARE DAMAGING WINDS...ESPECIALLY EAST OF THE BLUE RIDGE. IN ADDITION...VERY HEAVY RAIN IS LIKELY. RAINFALL AMOUNTS BY THURSDAY MORNING WILL BE 1 TO 3 INCHES. PLUS DOWNPOURS FROM ANY OF THE STRONG STORMS MAY RESULT IN PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING. MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. AMS
Special weather statement, Jul 5, 2:12 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 212 PM EDT WED JUL 5 2006 VAZ010-011-WVZ042>044-051915- BLAND VA-GILES VA-MERCER WV-MONROE WV-SUMMERS WV- 212 PM EDT WED JUL 5 2006 ...STRONG THUNDERSTORMS MOVING EAST ACROSS THE MOUNTAINS... AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM BLAND NORTH TO HINTON. THESE STORMS WERE MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...KIMBERLING...PRINCETON AT 220 PM EDT...MECHANICSBURG...ATHENS AT 230 PM EDT...CHAPEL...OAKVALE AT 235 PM EDT...WHITE GATE...WILLOWTON AT 240 PM EDT...GLEN LYN...LICK CREEK AT 245 PM EDT. VERY HEAVY RAINFALL ALONG WITH WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:14 AM EDT | Severe Thunderstorm Warning | RNK | Halifax | 73 min |
| Jul 5, 4:18 AM EDT | Flash Flood Watch | RNK | Appomattox, Bedford, Bland, Buckingham, Campbell, Carroll and 22 more | 23 hr |
| Jul 5, 2:47 PM EDT | Flash Flood Warning | RNK | Amherst, Bedford, City of Lynchburg | 6 hr |
| Jul 5, 4:22 PM EDT | Flash Flood Warning | RNK | Rockbridge | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.